MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. P CORD; PATIENT CORD

OLYMPUS MEDICAL SYSTEMS CORP. P CORD; PATIENT CORD
Model Number MAJ-814
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Numbness (2415)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject maj-814 was not returned to olympus medical systems corp.(omsc) yet.Omsc will investigate the subject maj-814 to identify the root cause of this failure phenomenon when omsc receives it.The exact cause of the reported event could not be conclusively determined at this time.The maj-814 instruction manual states the corresponding method when there is an abnormality for the device.There were no further details provided.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
The user attached the patient plate (electrode plate) on the right buttock of the patient in the endoscopic procedure of using high frequency current.During the procedure, the patient felt a sense of numbness.There was no problem that attachment of the patient plate on the patient's body, and connection of the patient plate and the subject maj-814.There was no report of the patient¿s injury regarding this event.
 
Additional Manufacturer Narrative
Omsc evaluated the subject maj-814 and found that the foreign material was adhered at the connector of the subject maj-814.However, the exact cause of the reported event could not be conclusively determined.According to the literature, it is known as common complication of high-frequency procedure that a patient feels pain, especially at the following situation.During high-frequency procedure, dc pulse current was occurred by the rectifying action at the time of spark generation.Or, the patient's body touched the operating table, and the high frequency current from the electrosurgical knife was diverted to the contact point.There are adhesion near the treatment site.Therefore, there is possibility of this phenomenon is attributed to the common complication.Olympus stated the appropriate handling of the maj-814 and the counter-measures against the irregularity in the instruction manual.There were no further details provided.If significant additional information is received, this report will be supplemented.

Brand Name
P CORD
Common Device Name
PATIENT CORD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8145290
Report Number8010047-2018-02384
Device Sequence Number16567386
Product Code GEI
UDI-Device Identifier04953170078361
UDI-Public04953170078361
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K021852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMAJ-814
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date12/09/2018
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1